Alert archive / Texas / Freeze Warnings in 2005
Freeze Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Oct 24, 2005, 3:42 PM CDT for 9 counties in Texas. It took effect at Oct 25, 2005, 5:00 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2005, 3:42 PM CDT (20:42 UTC)
- In effect from
- Oct 25, 2005, 5:00 AM CDT
- Expired
- Oct 25, 2005, 9:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Blanco County, TX, Burnet County, TX, Edwards County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Llano County, TX, Real County, TX
The radar
The Austin/San Antonio radar (KEWX), 114 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEWX 242042 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 342 PM CDT MON OCT 24 2005 ...FREEZE WARNING FOR THE HILL COUNTRY EARLY TUESDAY MORNING... .TEMPERATURES WILL FALL BELOW FREEZING ACROSS PARTS OF THE HILL COUNTRY EARLY TUESDAY MORNING. TXZ171-172-184>190-251400- /X.NEW.KEWX.FZ.W.0003.051025T1000Z-051025T1400Z/ LLANO-BURNET-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- INCLUDING THE CITIES OF...LLANO...BURNET...ROCKSPRINGS...LEAKEY... KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO 342 PM CDT MON OCT 24 2005 ...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 9 AM CDT TUESDAY. HIGH PRESSURE WILL PREVAIL ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS TONIGHT AND TUESDAY. THE COMBINATION OF LIGHT OR CALM WINDS...CLEAR SKIES AND LOW MOISTURE LEVELS WILL LEAD TO SUB-FREEZING TEMPERATURES ACROSS PARTS OF THE HILL COUNTRY. THE MAIN AREA FOR SUB-FREEZING TEMPERATURES WILL BE IN WIND-SHELTERED AND VALLEY LOCATIONS IN THE HILL COUNTRY. LOWS IN THE UPPER 20S TO LOWER 30S CAN BE EXPECTED IN THESE AREAS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONS SHOULD BE TAKEN TO PROTECT OUTDOOR ANIMALS. PROVIDE THEM WITH PLENTY OF FOOD AND WATER. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Oct 24, 10:36 AM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, Oct 24, 10:36 AM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1036 AM CDT MON OCT 24 2005 .UPDATE... NWS RADARS INDICATE SHOWERS HAVE MOVED SOUTH OF THE AREA WHILE NWS SATELLITE IMAGERY SHOWS CLEARING SLIDING SOUTHWEST AROUND 15 MPH ACROSS THE AREA. UPDATED TO REMOVE POPS. ALSO MINOR UPDATES TO THE OTHER PARAMETERS FOR TODAY TO REFLECT ONGOING TRENDS. OTHERWISE, REMAINDER OF SOUTH CENTRAL TEXAS FORECASTS GENERALLY ON TRACK. && .PREV DISCUSSION... (ISSUED 401 AM CDT MON OCT 24 2005) DISCUSSION... A COLD AND DAMP START TO THE WEEK ACROSS SOUTH CENTRAL TEXAS EARLY THIS MORNING. THE MAIN FORECAST ISSUES ARE TRENDING OUT RAIN AND CLOUDS THIS MORNING...MIN TEMPS TUE MORNING...AND WEAK RETURN FLOW POPS THU-FRI. THE 00Z NCEP MODELS ARE IN GOOD AGREEMENT WITH GENERAL MASS FIELDS...BUT THE MOS VALUES DIFFER WILDLY BETWEEN MODELS...AND ARE INCONSISTENT FROM STATION TO STATION FOR ANY GIVEN MOS. OVERALL...THE NAM MOS IS CLOSEST TO REALITY FOR TODAY AND TONIGHT...THEN WILL TREND ALONG WITH THE GFS MOS FOR THE REST OF THE FORECAST. ISENTROPIC LIFT ON THE 305K SFC SEEMS BEST CORRELATED WITH ELEVATED SHOWERS AND LIGHT RAIN ACROSS THE AREA. DRIER AIR WILL SIFT IN FROM THE NORTHEAST AND THE ISENTROPIC LIFT WILL END...CAUSING THE END OF POPS AROUND 16Z. RAINFALL AMOUNTS WILL BE 0.05 INCHES OR LESS...ENOUGH TO SNARL MONDAY MORNING RUSH HOUR TRAFFIC...BUT NOT MUCH ELSE. HIGH PRESSURE WILL BUILD IN THROUGHOUT THE DAY...MAINTAINING COLD AIR ADVECTION AND THUS VERY COOL AFTERNOON TEMPS...EVEN WITH FULL SUN IN THE NORTHEASTERN QUARTER. IT WILL BE SLOWEST TO CLEAR ALONG THE RIO GRANDE PLAINS...HENCE LOWER 60S AFTERNOON TEMPS THERE. THE SURFACE HIGH WILL BE CENTERED OVER SOUTH CENTRAL TEXAS TONIGHT...ALLOWING FOR MAXIMUM RADIATIONAL COOLING AND THE COLDEST TEMPS SINCE EARLY LAST SPRING. AS MENTIONED BEFORE...THE MOS IS ALL OVER THE PLACE. BOTTOM LINE...A FEW SHELTERED VALLEYS IN THE HILL COUNTRY MIGHT SEE A FEW HOURS OF NEAR 32F TEMPS AND LIGHT FROST. OTHERWISE...JUST A COLD MORNING THAT WILL LIKELY BREAK THE RECORD LOW AT AUS. FAST JET STREAM FLOW WILL DROP WEAK DISTURBANCES INTO THE DESERT SOUTHWEST U.S...THEN SHEAR THEM OUT ACROSS TEXAS. EXPECT THE STRONGEST ONE THU/FRI TO HAVE ENOUGH CIRCULATION TO ENHANCE RETURN FLOW AND PRODUCE ISENTROPIC LIFT AND POPS. OTHERWISE...TEMPS WILL TREND BACK TO NEAR NORMAL BY THE END OF THE WEEK. RECORD LOWS FOR TUE 10/25 AUS 38 IN 1999 ATT 33 IN 1924 DRT 39 IN 1906 SAT 36 IN 1945 RECORD LOWS FOR WED 10/26 AUS 41 IN 1982 ATT 31 IN 1924 DRT 40 IN 1909 SAT 38 IN 1955 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/25
Hazardous weather outlook, Oct 24, 5:39 AM CDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 539 AM CDT MON OCT 24 2005 TXZ171>173-183>194-202>209-217>225-228-251045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 539 AM CDT MON OCT 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS OVER THE SOUTHERN PART OF SOUTH CENTRAL TEXAS ARE FORECAST TO MOVE AWAY FROM THE AREA LATER THIS MORNING. DAYTIME HIGHS TODAY ARE FORECAST TO BE 15 TO 20 DEGREES COOLER THAN ON SUNDAY. CLEAR AND COLD CONDITIONS ARE EXPECTED TONIGHT...WITH SOME OF THE COOLEST OVERNIGHT LOWS SINCE EARLY APRIL OF THIS YEAR. OVERNIGHT LOWS ARE EXPECTED TO BE IN THE MID 30S OVER THE HILL COUNTRY TO THE UPPER 30S AND LOW 40S OVER SOUTH CENTRAL TEXAS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY INCREASING CLOUDINESS IS EXPECTED LATER THIS WEEK AND THIS WEEKEND. THERE IS A SLIGHT CHANCE FOR SHOWERS LATE THIS WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.